Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 169, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Aug 1, 2004, 6:16 PM CDT for Fort Bend County, Wharton County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2004, 6:16 PM CDT (23:16 UTC)
- Expired
- Aug 1, 2004, 6:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
Counties Fort Bend County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 89 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:40 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Aug 1, 2:40 PM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 240 PM CDT SUN AUG 1 2004 .DISCUSSION... SCATTERED SHOWERS/THUNDERSTORMS EXTENDING FROM NEAR LIVINGSTON TO ROANS PRAIRIE TO JUST EAST OF CALDWELL. WESTERN PORTIONS OF CONVECTIVE ACTIVITY SAGGING SOUTHEAST WHILE NOT MUCH MOVEMENT OVER EASTERN SECTIONS. SCATTERED TSRA/SHRA NOTED ALSO OVER COASTAL REGION FROM CHAMBERS COUNTY TO GALVESTON BAY BECOMING ISOLATED WSW TOWARD SARGENT AND THE COASTAL WATERS. CONVECTION OVER NORTHERN PART OF CWFA HAS BEEN INDUCED BY WEAK UPPER LEVEL ENERGY COMBINED W/DAYTIME HEATING WHILE CONVECTIVE ACTIVITY TO THE SOUTH HELPED BY EASTERLY WAVE. PW VALUES QUITE HIGH...SLIGHTLY ABOVE 2 INCHES SOUTHEAST ZONES AND ABOUT 1.8 INCHES ELSEWHERE IN THE CWFA. AS MENTIONED IN PREVIOUS DISCUSSION...CAPES RATHER HIGH FROM 4-5 KJOULES/KG. STRONG GUSTY OUTFLOW WINDS FROM SOME TSTMS A POSSIBILITY THIS AFTERNOON. MODELS ALL INDICATE A DOWNWARD TREND IN PW VALUES BEGINNING MONDAY. UPPER HIGH CENTERED OVER NW TEXAS WILL STRENGTHEN AND RIDGE OVER OUR REGION MONDAY THROUGH WEDNESDAY. TEMPERATURES DURING THE AFTERNOON SHOULD RISE TO UPPER 90S WEST CENTRAL AND NW ZONES TUESDAY AND WEDNESDAY. DEWPOINTS EXPECTED TO BE IN THE LOWER 70S AFOREMENTIONED AREAS GFS AND ECMWF INDICATE UPPER HIGH CENTER RETROGRADING ON THURSDAY BRINGING IT TO FAR WEST TEXAS ON FRIDAY. HEIGHTS AND THICKNESS VALUES (AS PER GFS) START TO LOWER TOWARD END OF WEEK AND INTO NEXT WEEKEND. HOWEVER...ECMWF DIFFERS IN THAT IT STRENGTHENS UPPER HIGH AGAIN NEXT WEEKEND. WE SHALL LOWER POPS TO SLIGHT CHANCE MONDAY...NO POPS TUESDAY THROUGH THURSDAY AS SUBSIDENCE FROM UPPER RIDGE DOMINATES. LOWERING HEIGHTS AND INCREASE IN MOISTURE LEVELS NOTED TOWARD END OF WEEK. WE SHALL CONTINUE WITH SLIGHT CHANCE POPS BY THEN...EXTENDING SAME TO COMING WEEKEND. IF GFS IS CORRECT...OUR REGION WILL BE UNDER NORTHWEST FLOW ALOFT DURING THAT PERIOD. 37/47/BT && .HGX WATCHES/WARNINGS/ADVISORIES...NONE. && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 76 97 76 98 76 / 30 10 05 10 05 HOUSTON(IAH) 78 97 78 97 78 / 30 20 10 10 05 GALVESTON (GLS) 81 93 81 93 82 / 30 20 10 10 05 &&
Hazardous weather outlook, Aug 1, 6:15 AM CDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 615 AM CDT SUN AUG 1 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-012300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 615 AM CDT SUN AUG 1 2004 ...HEAT INDICES APPROACHING DANGEROUS LEVELS BY AFTERNOON... .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE REGION AGAIN TODAY. STORM MOTION WILL BE LESS THAN 10 MPH...SO SOME LOCALLY HEAVY RAINFALL TOTALS ARE POSSIBLE. RAINFALL WILL AVERAGE AROUND A HALF INCH WITH SOME ISOLATED TOTALS BETWEEN 2 AND 4 INCHES POSSIBLE. A DISTURBANCE OVER THE GULF WILL SLOWLY PUSH WEST TODAY. THIS FEATURE COUPLED WITH A WEAKENING UPPER LEVEL SHEAR AXIS OVER EAST TEXAS AND ABUNDANT MOISTURE WILL SET THE STAGE FOR SCATTERED TO NUMEROUS THUNDERSTORMS BY LATE AFTERNOON. TREMENDOUS LOW LEVEL INSTABILITY MAY COMPENSATE FOR MARGINAL UPPER LEVEL DYNAMICS...AND THERE IS POTENTIAL FOR SOME OF THE STORMS TO BECOME SEVERE. THE PRIMARY SEVERE WEATHER HAZARD WILL BE DAMAGING WINDS LATE THIS AFTERNOON AND EVENING. IN ADDITION TO THE AFOREMENTIONED WEATHER HAZARDS...VERY WARM TEMPERATURES COUPLED WITH HIGH HUMIDITY LEVELS WILL PRODUCE HEAT INDICES BETWEEN 103 AND 109 DEGREES TODAY. HEAT INDICES ABOVE 108 DEGREES CAN BE DANGEROUS AND POTENTIALLY LIFE THREATENING. UNUSUALLY HIGH HEAT INDICES WILL PERSIST INTO TUESDAY. IF FUTURE MODEL RUNS CONTINUE TO FORECAST HIGH DEW POINT TEMPERATURES...A HEAT ADVISORY MAY BE REQUIRED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON OR THIS EVENING.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 3:21 PM CDT | Severe Thunderstorm Warning | HGX | Harris, Montgomery | 39 min |
| Aug 1, 5:40 PM CDT | Severe Thunderstorm Warning | HGX | Fort Bend | 35 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.